Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

On lisinopril-hctz for BP. Is there any side effects of taking metoprolol?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 410 Questions
I am nervous about taking my first dose of metoprolol (12.5mg). I have had constant PACs for three weeks now and this is what the doctor (GP) recommends I try. I am also on lisinopril-hctz (10-12.5mg) for two years now for blood pressure. Should I be this worried about any side effects taking this drug tonight (with a snack before bed)? Also, I will be seeing a cardiologist on Tuesday. Should I wait to take this until I see him?
Posted Fri, 21 Dec 2012 in Hypertension and Heart Disease
Answered by Dr. Prabhakar C Koregol 1 hour later
Thanks for query.

In general, 25mg of metoprolol is safe drug. Unless your BP (Blood Pressure) or pulse is low there is no concern and you can go ahead and take it as it is good drug to suppress PACs but if your pulse or BP is low and your are not unusually symptomatic you can wait you can wait till you see cardiologist.

About beta-blockers (Metoprolol), side effects they can cause:

1. Low hear beat
2. Low BP
3. Electrical disturbance in heart
4. Some modest effect on lipids
5. Bronchospam or wheeze

Do write back for follow up queries that you may have.

Above answer was peer-reviewed by
Follow-up: On lisinopril-hctz for BP. Is there any side effects of taking metoprolol? 41 minutes later
Thank you for your reply. I have taken tonight's dose of 12.5mg and so far all is good. How long before I might feel relief? Does it work right away or does it take time? Thank you.
Answered by Dr. Prabhakar C Koregol 3 hours later

Generally, it takes about a day or two to have relief though action would be immediate. It takes about two days to bring about enough reduction in number of APCs. If you are fine, keep taking.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor